Alert archive / Virginia / Wind Chill Advisories in 2006
Wind Chill Advisory 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind chill advisory at Dec 7, 2006, 4:46 AM EST for Alleghany County, Ashe County, Watauga County, North Carolina; 16 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia. It took effect at Dec 8, 2006, 12:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2006, 4:46 AM EST (09:46 UTC)
- In effect from
- Dec 8, 2006, 12:00 AM EST
- Expired
- Dec 8, 2006, 10:23 AM EST
- In force
- 10 hr
- Issued by
- NWS Blacksburg, VA
All 22 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Carroll County, VA, City of Covington, VA, City of Galax, VA, City of Radford, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 48 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 9.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRNK 070946 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 446 AM EST THU DEC 7 2006 ...ACCUMULATING SNOW COMBINED WITH COLD TODAY INTO FRIDAY MORNING... .NORTHWEST WINDS IN WAKE A STRONG COLD FRONT WILL RESULT IN ACCUMULATING SNOWS AND WIND CHILLS AS COLD AS MINUS 5 TO MINUS 10. WVZ043-045-071800- /O.NEW.KRNK.SN.Y.0009.061207T1700Z-061208T1700Z/ /O.NEW.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/ SUMMERS-GREENBRIER- INCLUDING THE CITIES OF...HINTON...LEWISBURG 446 AM EST THU DEC 7 2006 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 12 PM EST FRIDAY... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 12 PM EST FRIDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY. SNOW SHOWERS WILL RESULT IN SNOW ACCUMULATIONS OF 2 TO 5 WITH LOCALLY HIGHER AMOUNTS ALONG THE WESTERN SLOPES. THE COMBINATION OF STRONG NORTHWEST WINDS AND TEMPERATURES WILL CREATE WIND CHILLS AS COLD AS MINUS 5 TO MINUS 10 TONIGHT INTO FRIDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ VAZ007-010-011-019-020-WVZ042-044-071800- /O.NEW.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/ TAZEWELL-BLAND-GILES-ALLEGHANY VA-BATH-MERCER-MONROE- INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG... CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...UNION 446 AM EST THU DEC 7 2006 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY. THE COMBINATION OF STRONG NORTHWEST WINDS AND TEMPERATURES WILL CREATE WIND CHILLS AS COLD AS MINUS 5 TO MINUS 10 TONIGHT INTO FRIDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ 07
6 follow-up statements
000 WWUS41 KRNK 071737 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1237 PM EST THU DEC 7 2006 ...ACCUMULATING SNOW COMBINED WITH COLD TODAY INTO FRIDAY MORNING... .NORTHWEST WINDS IN WAKE A STRONG COLD FRONT WILL RESULT IN ACCUMULATING SNOWS AND WIND CHILLS AS COLD AS MINUS 5 TO MINUS 10. WVZ043-045-072200- /O.CON.KRNK.SN.Y.0009.000000T0000Z-061208T1700Z/ /O.CON.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/ SUMMERS-GREENBRIER- INCLUDING THE CITIES OF...HINTON...LEWISBURG 1237 PM EST THU DEC 7 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY. SNOW SHOWERS WILL RESULT IN SNOW ACCUMULATIONS OF 2 TO 5 WITH LOCALLY HIGHER AMOUNTS ALONG THE WESTERN SLOPES. THE COMBINATION OF STRONG NORTHWEST WINDS AND TEMPERATURES WILL CREATE WIND CHILLS AS COLD AS MINUS 5 TO MINUS 10 TONIGHT INTO FRIDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ VAZ007-010-011-019-020-WVZ042-044-072200- /O.CON.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/ TAZEWELL-BLAND-GILES-ALLEGHANY VA-BATH-MERCER-MONROE- INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG... CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...UNION 1237 PM EST THU DEC 7 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY. THE COMBINATION OF STRONG NORTHWEST WINDS AND TEMPERATURES WILL CREATE WIND CHILLS AS COLD AS MINUS 5 TO MINUS 10 TONIGHT INTO FRIDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS41 KRNK 072023 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 323 PM EST THU DEC 7 2006 ...ACCUMULATING SNOW COMBINED WITH COLD TODAY INTO FRIDAY MORNING... .NORTHWEST WINDS IN WAKE A STRONG COLD FRONT WILL RESULT IN ACCUMULATING SNOWS AND WIND CHILLS AS COLD AS MINUS 5 TO MINUS 10. WVZ043-045-080430- /O.CON.KRNK.SN.Y.0009.000000T0000Z-061208T1700Z/ /O.CON.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/ SUMMERS-GREENBRIER- INCLUDING THE CITIES OF...HINTON...LEWISBURG 323 PM EST THU DEC 7 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY. SNOW SHOWERS WILL RESULT IN SNOW ACCUMULATIONS OF 2 TO 5 WITH LOCALLY HIGHER AMOUNTS ALONG THE WESTERN SLOPES. THE COMBINATION OF STRONG NORTHWEST WINDS AND TEMPERATURES WILL CREATE WIND CHILLS AS COLD AS MINUS 5 TO MINUS 10 TONIGHT INTO FRIDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ VAZ007-010-011-019-020-WVZ042-044-080430- /O.CON.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/ TAZEWELL-BLAND-GILES-ALLEGHANY VA-BATH-MERCER-MONROE- INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG... CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...UNION 323 PM EST THU DEC 7 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY. THE COMBINATION OF STRONG NORTHWEST WINDS AND TEMPERATURES WILL CREATE WIND CHILLS AS COLD AS MINUS 5 TONIGHT INTO FRIDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ HYSELL
000 WWUS41 KRNK 072256 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 556 PM EST THU DEC 7 2006 ...ACCUMULATING SNOW COMBINED WITH COLD TODAY INTO FRIDAY MORNING... .NORTHWEST WINDS IN WAKE A STRONG COLD FRONT WILL RESULT IN ACCUMULATING SNOWS AND WIND CHILLS AS COLD AS MINUS 5 TO MINUS 10 OVERNIGHT. WVZ042-080700- /O.EXA.KRNK.SN.Y.0009.000000T0000Z-061208T1700Z/ /O.CON.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/ MERCER- INCLUDING THE CITY OF...BLUEFIELD 556 PM EST THU DEC 7 2006 ...SNOW ADVISORY IN EFFECT UNTIL 12 PM EST FRIDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EST FRIDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY. SNOW SHOWERS WILL CONTINUE INTO THE OVERNIGHT HOURS. AS MUCH AS 2 INCHES OF SNOW HAS ALREADY FALLEN IN SOME AREAS OF MERCER COUNTY...WITH AN ADDITIONAL INCH OR TWO EXPECTED TONIGHT. IN ADDITIONAL TO THE SNOW...THE COMBINATION OF STRONG NORTHWEST WINDS AND VERY COLD TEMPERATURES WILL CREATE WIND CHILLS AS COLD AS MINUS 5 TONIGHT INTO FRIDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WVZ043-045-080700- /O.CON.KRNK.SN.Y.0009.000000T0000Z-061208T1700Z/ /O.CON.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/ SUMMERS-GREENBRIER- INCLUDING THE CITIES OF...HINTON...LEWISBURG 556 PM EST THU DEC 7 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY. SNOW SHOWERS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...RESULTING IN TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS...MAINLY ALONG THE WESTERN SLOPES. IN ADDITION TO THE SNOW...THE COMBINATION OF STRONG NORTHWEST WINDS AND COLD TEMPERATURES WILL CREATE WIND CHILLS AS LOW AS MINUS 5 TO MINUS 10 DEGREES TONIGHT INTO FRIDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ VAZ007-010-011-019-020-WVZ044-080700- /O.CON.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/ TAZEWELL-BLAND-GILES-ALLEGHANY VA-BATH-MONROE- INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG... CLIFTON FORGE...HOT SPRINGS...UNION 556 PM EST THU DEC 7 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY. THE COMBINATION OF STRONG NORTHWEST WINDS AND COLD TEMPERATURES WILL CREATE WIND CHILLS AS LOW AS MINUS 5 TONIGHT INTO FRIDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ LAWRENCE
000 WWUS41 KRNK 080241 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 941 PM EST THU DEC 7 2006 NCZ001-002-018-VAZ009-012>018-081100- /O.EXA.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... MARION...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...GALAX...FLOYD...NEW CASTLE 941 PM EST THU DEC 7 2006 ...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EST FRIDAY. THE COMBINATION OF STRONG NORTHWEST WINDS AND COLD TEMPERATURES WILL CREATE WIND CHILLS OF MINUS 5 TO MINUS 10 DEGREES TONIGHT INTO FRIDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. WIND CHILLS OF MINUS 5 TO MINUS 10 CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...BE SURE TO DRESS APPROPRIATELY. $$ WVZ043-045-081100- /O.CON.KRNK.SN.Y.0009.000000T0000Z-061208T1700Z/ /O.CON.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/ SUMMERS-GREENBRIER- INCLUDING THE CITIES OF...HINTON...LEWISBURG 941 PM EST THU DEC 7 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. OCCASIONAL SNOW SHOWERS WILL CONTINUE THROUGH THE OVERNIGHT HOURS... RESULTING IN ADDITIONAL SNOWFALL ACCUMULATIONS OF AN INCH OR TWO...MAINLY ACROSS THE WESTERN SLOPES. IN ADDITION TO THE SNOW...THE COMBINATION OF STRONG NORTHWEST WINDS AND COLD TEMPERATURES WILL CREATE WIND CHILLS AS LOW AS MINUS 5 TO MINUS 10 DEGREES TONIGHT INTO FRIDAY MORNING. $$ WVZ042-081100- /O.CON.KRNK.SN.Y.0009.000000T0000Z-061208T1700Z/ /O.CON.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/ MERCER- INCLUDING THE CITY OF...BLUEFIELD 941 PM EST THU DEC 7 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. OCCASIONAL SNOW SHOWERS WILL CONTINUE INTO THE OVERNIGHT HOURS...WITH ADDITIONAL ACCUMULATIONS OF UP TO AN INCH. IN ADDITIONAL TO THE SNOW...THE COMBINATION OF STRONG NORTHWEST WINDS AND COLD TEMPERATURES WILL CREATE WIND CHILLS AS COLD AS MINUS 5 TO MINUS 10 DEGREES TONIGHT INTO FRIDAY MORNING. $$ VAZ007-010-011-019-020-WVZ044-081100- /O.CON.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/ TAZEWELL-BLAND-GILES-ALLEGHANY VA-BATH-MONROE- INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG... CLIFTON FORGE...HOT SPRINGS...UNION 941 PM EST THU DEC 7 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. THE COMBINATION OF STRONG NORTHWEST WINDS AND COLD TEMPERATURES WILL CREATE WIND CHILLS AS LOW AS MINUS 5 TO MINUS 10 DEGREES TONIGHT INTO FRIDAY MORNING. WIND CHILLS THIS LOW CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...BE SURE TO DRESS APPROPRIATELY. $$ LAWRENCE
000 WWUS41 KRNK 080926 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 426 AM EST FRI DEC 8 2006 WVZ043-045-081700- /O.CON.KRNK.SN.Y.0009.000000T0000Z-061208T1700Z/ /O.CON.KRNK.WC.Y.0002.000000T0000Z-061208T1700Z/ SUMMERS-GREENBRIER- INCLUDING THE CITIES OF...HINTON...LEWISBURG 426 AM EST FRI DEC 8 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. OCCASIONAL SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING. ADDITIONAL SNOW ACCUMULATIONS WILL BE AN INCH OR LESS...WITH THE HIGHEST AMOUNTS IN NORTHWEST GREENBRIER COUNTY. IN ADDITION TO THE SNOW...THE COMBINATION OF STRONG NORTHWEST WINDS AND COLD TEMPERATURES WILL CREATE WIND CHILLS OF 5 BELOW TO 10 BELOW ZERO THIS MORNING. $$ WVZ042-081700- /O.CON.KRNK.SN.Y.0009.000000T0000Z-061208T1700Z/ /O.CON.KRNK.WC.Y.0002.000000T0000Z-061208T1700Z/ MERCER- INCLUDING THE CITY OF...BLUEFIELD 426 AM EST FRI DEC 8 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. SCATTERED SNOW SHOWERS WILL CONTINUE THIS MORNING. UP TO AN INCH ADDITIONAL SNOW ACCUMULATION IS POSSIBLE ON WEST FACING SLOPES. IN ADDITIONAL TO THE SNOW...THE COMBINATION OF STRONG NORTHWEST WINDS AND COLD TEMPERATURES WILL CREATE WIND CHILLS OF 5 BELOW TO 10 BELOW ZERO THIS MORNING. $$ VAZ007-010-011-019-020-WVZ044-081700- /O.CON.KRNK.WC.Y.0002.000000T0000Z-061208T1700Z/ TAZEWELL-BLAND-GILES-ALLEGHANY VA-BATH-MONROE- INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG... CLIFTON FORGE...HOT SPRINGS...UNION 426 AM EST FRI DEC 8 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. THE COMBINATION OF STRONG NORTHWEST WINDS AND COLD TEMPERATURES WILL CREATE WIND CHILLS FROM 5 BELOW TO 15 BELOW ZERO THIS MORNING. WIND CHILLS THIS LOW CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...BE SURE TO DRESS APPROPRIATELY. $$ NCZ001-002-018-VAZ009-012>018-081700- /O.CON.KRNK.WC.Y.0002.000000T0000Z-061208T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... MARION...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...GALAX...FLOYD...NEW CASTLE 426 AM EST FRI DEC 8 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. THE COMBINATION OF STRONG NORTHWEST WINDS AND COLD TEMPERATURES WILL CREATE WIND CHILLS OF 5 BELOW TO 15 BELOW ZERO THIS MORNING. WIND CHILLS THIS LOW CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...BE SURE TO DRESS APPROPRIATELY. $$
000 WWUS41 KRNK 081523 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1023 AM EST FRI DEC 8 2006 WVZ042-043-045-081630- /O.CAN.KRNK.SN.Y.0009.000000T0000Z-061208T1700Z/ /O.CAN.KRNK.WC.Y.0002.000000T0000Z-061208T1700Z/ MERCER-SUMMERS-GREENBRIER- INCLUDING THE CITIES OF...BLUEFIELD...HINTON...LEWISBURG 1023 AM EST FRI DEC 8 2006 ...SNOW ADVISORY IS CANCELLED... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE SNOW ADVISORY. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THIS AFTERNOON ALLOWING FOR LITTLE IN THE WAY OF ADDITIONAL ACCUMULATING SNOWFALL. IN ADDITION...WINDS ARE EXPECTED TO SLOWLY DIMINISH AS TEMPERATURES SLOWLY RISE INTO THE LOW AND MID 20S. THIS SHOULD ALSO ALLOW WIND CHILL VALUES TO RISE ABOVE ZERO. $$ NCZ001-002-018-VAZ007-009>020-WVZ044-081630- /O.CAN.KRNK.WC.Y.0002.000000T0000Z-061208T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- MONROE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...UNION 1023 AM EST FRI DEC 8 2006 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND CHILL ADVISORY. HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA ALLOWING WINDS TO DIMINISH THROUGH THE AFTERNOON. THIS IN COMBINATION WITH TEMPERATURES SLOWLY RISING INTO THE 20S AND LOWER 30S WILL ALLOW WIND CHILL VALUES TO CLIMB ABOVE ZERO. THUS THE WIND CHILL ADVISORY IS BEING CANCELLED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind chill advisory went out at Dec 7, 4:22 AM EST, 24 minutes earlier.
Area forecast discussion, Dec 7, 4:22 AM EST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 AM EST THU DEC 7 2006
.UPDATE...
CORRECTION MADE FOR SNOW AND WIND CHILL ADVISORY VALID TIMES
&&
.PREV DISCUSSION...
/ISSUED 408 AM EST THU DEC 7 2006/
SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...
COLD FRONT STILL ON TRACK TO CROSS THROUGH THE FORECAST AREA THIS
MORNING. FRONT WILL BE EAST OF THE AREA BY 18Z. 850 MB WINDS
INCREASE BEHIND THE FRONT TONIGHT AND BY 12Z FRIDAY ARE IN THE 45 TO
55 MPH RANGE. THE PERIOD OF STRONGEST WINDS WILL BE LATE TONIGHT AND
EARLY FRIDAY SINCE WINDS START TO DIMINISH BY FRIDAY AFTERNOON AS
HIGH PRESSURE BUILD OVER THE TENNESSEE VALLEY. WINDS WILL BE
ENHANCED BY STRONG COL AIR ADVECTION TODAY AND 4-7MB/6 HOUR PRESSURE
RISES TONIGHT. SO WIND ADVISORY WILL BE ISSUED FOR THIS AFTERNOON
AND TONIGHT FROM GRAYSON DOWN TO WATAUGA COUNTY...MAINLY FOR GUSTS
AROUND 50 MPH.
DIRECTION OF SURFACE TO 850 WINDS IS IDEAL FOR UPSLOPE PRECIPITATION
IN THE WESTERN COUNTY WARNING AREA FROM 00Z FRIDAY THROUGH 06Z
SATURDAY. HYSPLIT TRAJECTORIES ALSO HAVE BEEN SHOWING AN
EXCEPTIONALLY FAVORABLE TRAJECTORY OFF THE GREAT LAKES FROM
GREENBRIER COUNTY DOWN THROUGH BOONE NORTH CAROLINA. WILL ISSUE A
SNOW ADVISORY FOR GREENBRIER AND SUMMER COUNTIES IN WEST VIRGINIA
WHERE THE FAVORED UPSLOPE AREAS WILL GET 3-5 INCHES IN ABOUT 30
HOURS.
PRE FRONTAL TEMPERATURES HAVE GONE UP A FEW DEGREES ONCE CLOUDS
MOVED IN. GRIDS WILL REFLECT FALLING TEMPERATURE TREND...ESPECIALLY
IN THE MOUNTAINS TODAY...SIMILAR TO THE MAN GUIDANCE. PARTIAL
THICKNESS BEHIND THE FRONT SUPPORT ONLY SNOW ANYWHERE IN THE COUNTY
WARNING AREA AFTER 18Z TODAY. THE COMBINATION OF WIND AND ARCTIC AIR
WILL CREATE WIND CHILLS BELOW ZERO THURSDAY NIGHT. WILL ISSUE A WIND
CHILL ADVISORY FOR SEVERAL WESTERN COUNTIES.
LONG TERM /SATURDAY THROUGH WEDNESDAY/...
SATURDAY AND SUNDAY TEMERATURES WILL MODERATE WITH WARM AIR
ADVECTION BRINGING 850 MB TEMPERATURES BACK ABOVE ZERO AND 500MB
HEIGHTS RISING SIGNIFICANTLY. SURFACE HIGH WILL BE OVER THE REGION
BY SATURDAY MORNING. AIR MASS REMAINS DRY WITH LITTLE TO NO CLOUD
COVER THROUGH SATURDAY NIGHT.
NO CHANGES MADE AFTER SUNDAY.
AVIATION /09Z-06Z/...
TIMING OF THE COLD FRONTAL PASSAGE EXPECTED AROUND 12Z AT BLF AND
LWB...NEAR 15Z AT ROA AND LYH...AND THEN BY 17Z AT DAN.
SOUTHWEST/WEST WINDS WILL VEER TO THE NORTHWEST WITH THE FRONT AND
THEN WINDS SPEEDS INCREASE HEADING INTO THE AFTERNOON AND TONIGHT.
ACCUMULATING SNOW SHOWERS ARE LIKELY BY LATE THIS AFTERNOON AT
BLF...AND THERE IS THE POSSIBILITY THAT HEAVIER SNOW SHOWERS MAY
SPILL INTO LWB AS WELL. CIGS AND VSBYS WILL DROP TO IFR...POSSIBLY
LIFR...AT BLF BY LATE AFTERNOON. CIG AND VSBY DROP TO MVFR AT
LWB...THOUGH THERE MAY BE BRIEF PERIODS OF IFR IN HEAVIER SNOW
SHOWERS. SNOW SHOWERS AT BLF AND LWB WILL CONTINUE INTO TONIGHT.
A FEW SNOW FLURRIES MAY SPILL EAST INTO THE ROA AND NEW RIVER VALLEY
THIS AFTERNOON AND TONIGHT. WINDS WILL BECOME STRONG AND GUSTY
ESPECIALLY ACROSS THE HIGHER TERRAIN IN WESTERN LOCATIONS. MOUNTAIN
OBSCURATIONS ARE POSSIBLE IN THE WESTERN MOUNTAINS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON FRIDAY FOR
VAZ007-010-011-019-020.
WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
VAZ015.
NC...WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
NCZ001-002-018.
WV...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON FRIDAY
FOR WVZ042>045.
SNOW ADVISORY FROM NOON TODAY TO NOON FRIDAY FOR WVZ043- 045.
&&Hazardous weather outlook, Dec 6, 5:11 PM EST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 511 PM EST WED DEC 6 2006 VAZ007-WVZ042-043-045-071100- TAZEWELL-MERCER-SUMMERS-GREENBRIER- 511 PM EST WED DEC 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW SHOWERS ARE EXPECTED IN THE WESTERN MOUNTAINS FROM THURSDAY... INTO FRIDAY MORNING. THE HEAVIEST SNOW SHOULD OCCUR FROM LATE THURSDAY AFTERNOON THROUGH THURSDAY EVENING. SNOW ACCUMULATIONS COULD BE 1 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ABOVE 3500 FEET. WIND CHILL VALUES LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING WILL LIKELY REACH MINUS FIVE DEGREES. PLEASE SEE THE LATEST SPSRNK FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. NCZ001-018-VAZ009>012-015-020-WVZ044-071100- ASHE-WATAUGA-SMYTH-BLAND-GILES-WYTHE-GRAYSON-BATH-MONROE- 511 PM EST WED DEC 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW SHOWERS ARE LIKELY FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. SNOW ACCUMULATIONS COULD BE 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ABOVE 3500 FEET. WIND GUSTS MAY APPROACH 50 MPH IN THE HIGH ELEVATIONS ABOVE 4000 FEET THURSDAY NIGHT. WIND CHILL VALUES LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING MAY REACH MINUS FIVE DEGREES. PLEASE SEE THE LATEST SPSRNK FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. NCZ002-VAZ013-014-016>019-071100- ALLEGHANY NC-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- 511 PM EST WED DEC 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SNOW SHOWERS ARE EXPECTED FROM LATE THURSDAY AFTERNOON THROUGH THURSDAY EVENING. SNOW ACCUMULATIONS COULD BE AROUND AN INCH. WIND CHILL VALUES LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING WILL BE AROUND ZERO DEGREES. PLEASE SEE THE LATEST SPSRNK FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. VAZ022>024-033>035-071100- ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST- 511 PM EST WED DEC 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILL VALUES LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING WILL BE BETWEEN ZERO AND PLUS 10 DEGREES. PLEASE SEE THE LATEST SPSRNK FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. NCZ003>006-019-020-VAZ032-043>047-058-059-071100- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 511 PM EST WED DEC 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILL VALUES LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING WILL BE AROUND TEN DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 4:29 AM EST | Wind Advisory | RNK | Alleghany, Ashe, Watauga | 17 hr |
| Dec 7, 4:46 AM EST | Snow Advisory | RNK | Mercer, Summers | 30 hr |
Nearby
Wind Chill Advisories in Virginia, 2006Wind Chill Advisories in North Carolina, 2006Wind Chill Advisories in West Virginia, 2006Every wind chill advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.